Alert archive / Alabama / Tornado Warnings in 2009
Tornado Warning 114, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at May 3, 2009, 12:54 PM CDT for 4 counties in Alabama. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2009, 12:54 PM CDT (17:54 UTC)
- Expired
- May 3, 2009, 1:45 PM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 26 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 12:57 PM CDT | HAIL 0.75 | 1 S Woodstock Junction, AL | DIEM TO PENNY SIZE WAS REPORTED NEAR WOODSTOCK. |
| May 3, 1:23 PM CDT | FUNNEL CLOUD | Mccalla, AL | UNCONFIRMED TORNADO REPORTED ON EASTERN VALLEY ROAD SOUTH OF MCCALLA. NO DAMAGE HAS BEEN FOUND. |
| May 3, 1:23 PM CDT | TORNADO | Mccalla, AL | ON THE GROUND RIGHT NOW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 365 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KBMX 031754 TORBMX ALC007-073-117-125-031845- /O.NEW.KBMX.TO.W.0114.090503T1754Z-090503T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1254 PM CDT SUN MAY 3 2009 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL BIBB COUNTY IN CENTRAL ALABAMA... SOUTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITY OF BESSEMER... WEST CENTRAL SHELBY COUNTY IN CENTRAL ALABAMA... THIS INCLUDES THE CITIES OF...HELENA...ALABASTER... EXTREME EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 145 PM CDT * AT 1253 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD NEAR WOODSTOCK JUNCTION...OR 15 MILES NORTH OF CENTREVILLE...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL BE NEAR... LAKE VIEW BY 105 PM CDT... TANNEHILL IRONWORKS STATE PARK BY 110 PM CDT... RAIMUND...BESSEMER...6 MILES SOUTHEAST OF ALABAMA ADVENTURE AND 9 MILES NORTHWEST OF MAYLENE BY 130 PM CDT... HELENA AND 8 MILES NORTHWEST OF ALABASTER BY 135 PM CDT... 6 MILES SOUTHEAST OF LIPSCOMB AND 7 MILES SOUTHEAST OF BON AIR BY 140 PM CDT... THIS INCLUDES AND INTERSTATE 20 EXIT NUMBERS 173 THROUGH 199. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN ALABAMA. && LAT...LON 3346 8692 3318 8676 3315 8719 3321 8724 TIME...MOT...LOC 1754Z 238DEG 24KT 3319 8718 $$ 17/KLAWS
2 follow-up statements
000 WWUS54 KBMX 031805 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 105 PM CDT SUN MAY 3 2009 ALC007-073-117-125-031845- /O.CON.KBMX.TO.W.0114.000000T0000Z-090503T1845Z/ BIBB AL-SHELBY AL-TUSCALOOSA AL-JEFFERSON AL- 105 PM CDT SUN MAY 3 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTH CENTRAL JEFFERSON...EXTREME EAST CENTRAL TUSCALOOSA...WEST CENTRAL SHELBY AND EXTREME NORTH CENTRAL BIBB COUNTIES... AT 104 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS STORM WAS LOCATED NEAR TANNEHILL IRONWORKS STATE PARK...OR 13 MILES SOUTHWEST OF BESSEMER...MOVING NORTHEAST AT 30 MPH. THE TORNADO WILL BE NEAR... TANNEHILL IRONWORKS STATE PARK BY 110 PM CDT... MCCALLA BY 120 PM CDT... BESSEMER AIRPORT...RAIMUND AND BESSEMER BY 130 PM CDT... HELENA AND JOE TUCKER PARK BY 135 PM CDT... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 173 THROUGH 199. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3320 8713 3327 8716 3346 8692 3318 8676 TIME...MOT...LOC 1804Z 238DEG 24KT 3322 8710 $$ 17/KLAWS
000 WWUS54 KBMX 031819 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 119 PM CDT SUN MAY 3 2009 ALC007-125-031829- /O.CAN.KBMX.TO.W.0114.000000T0000Z-090503T1845Z/ BIBB AL-TUSCALOOSA AL- 119 PM CDT SUN MAY 3 2009 ...THE TORNADO WARNING FOR EXTREME EAST CENTRAL TUSCALOOSA AND EXTREME NORTH CENTRAL BIBB COUNTIES IS CANCELLED... THIS INCLUDES INTERSTATE 20 EXIT NUMBER 173. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN ALABAMA. LAT...LON 3326 8703 3333 8708 3346 8692 3326 8681 TIME...MOT...LOC 1819Z 228DEG 21KT 3329 8700 $$ ALC073-117-031845- /O.CON.KBMX.TO.W.0114.000000T0000Z-090503T1845Z/ SHELBY AL-JEFFERSON AL- 119 PM CDT SUN MAY 3 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR SOUTH CENTRAL JEFFERSON AND WEST CENTRAL SHELBY COUNTIES... AT 118 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO ON THE GROUND THIS TORNADO WAS LOCATED NEAR MCCALLA...OR 6 MILES SOUTH OF BESSEMER...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... MCCALLA BY 125 PM CDT... BESSEMER AIRPORT...RAIMUND...BESSEMER AND ALABAMA ADVENTURE BY 130 PM CDT... 6 MILES NORTHWEST OF HELENA BY 135 PM CDT... LIPSCOMB AND MADISON BY 140 PM CDT... BON AIR AND MIDFIELD BY 145 PM CDT... THIS INCLUDES INTERSTATE 20 EXIT NUMBERS 185 THROUGH 199. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3326 8703 3333 8708 3346 8692 3326 8681 TIME...MOT...LOC 1819Z 228DEG 21KT 3329 8700 $$ 17/KLAWS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 3, 6:29 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 3, 6:29 AM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 629 AM CDT SUN MAY 3 2009 .UPDATE...12Z AVIATION DISCUSSION. && .DISCUSSION... THUNDERSTORMS WERE A LITTLE MORE ACTIVE ACROSS NORTH ALABAMA ON SATURDAY THAN EXPECTED...AND TODAY SHOULD BE ANOTHER ACTIVE PERIOD FOR SEVERE WEATHER. A QUASI- STATIONARY SURFACE BOUNDARY WILL REMAIN ACROSS NORTHWEST ALABAMA DURING THE DAY TODAY...AND PROVIDE A FOCUS FOR CONVECTION. THE FIVE NORTHWEST COUNTIES HAVE ALREADY EXPERIENCED 2-3 INCHES OF RAINFALL IN THE PAST 12 HOURS...AND AN ADDITIONAL 2-4 INCHES POSSIBLE THROUGH THIS EVENING. THE FLASH FLOOD WATCH WILL BE EXTENDED FOR THOSE COUNTIES THROUGH TONIGHT. MODELS HAVE BEEN VERY CONSISTENT IN SHOWING INCREASING LOW LEVEL INFLOW AHEAD OF DEVELOPING SURFACE FRONTAL WAVE. SEVERAL BANDS OF INTENSE CONVECTION WILL DEVELOP AHEAD OF SURFACE WAVE WITH THE FIRST WAVE REACHING NORTHWEST ALABAMA BY MID AFTERNOON...WITH ADDITIONAL BAND OF CONVECTION CONTINUING WELL INTO THE EVENING. FORECAST WIND PROFILES INDICATE THERE WILL BE SUFFICIENT SHEAR FOR ISOLATED TORNADOES EMBEDDED IN BOW SEGMENTS. STORMS SHOULD WEAKEN BY 06Z AS SURFACE WAVE MOVES OUT OF AREA AND LOW LEVEL INFLOW RELAXES. STALLED OUT FRONTAL BOUNDARY ACROSS NORTH ALABAMA WILL BE TRIGGER FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT ON MONDAY. CLOUD COVER AND WEAKER WIND FLOW SHOULD LIMIT INSTABILITY AND WILL CONTINUE WITH ONLY STRONG THUNDERSTORM WORDING IN HAZARDOUS. FLATTENING OUT OF UPPER TROF WILL KEEP SURFACE FRONT FROM EXITING AREA BUT IT SHOULD PUSH DEEPER MOISTURE INTO SOUTHERN ALABAMA ON TUESDAY. MOISTURE WILL QUICKLY PUSH BACK NORTHWARD ON WEDNESDAY AS A FAST MOVING SHORT WAVE TROF PASSES TO THE NORTH OF ALABAMA. THERE COULD BE A SHORT BREAK IN THE RAIN ON THURSDAY BEFORE ANOTHER FAST MOVING SHORT WAVE TROF APPROACHES AREA. THIS SYSTEM MAY HAVE ENOUGH UPPER LEVEL SUPPORT TO PUSH A WEAK COLD FRONT THROUGH AREA LATE FRIDAY OR SATURDAY...AND WILL SHOW A DRYING TREND GOING INTO THE WEEKEND. && .AVIATION...12Z TAF DISCUSSION. SHOWERS AND THUNDERSTORMS WILL MOVE INTO WEST CENTRAL ALABAMA BY MID MORNING AND CONTINUE THROUGH MUCH OF THE DAY...AFFECTING ALL TERMINALS. ACTIVITY SHOULD HOLD OFF AT MGM AND TOI TIL MID AFTERNOON. ACTIVITY WILL BEGIN TO DIMINISH AFTER 03Z. GUSTY WINDS WILL BE POSSIBLE...WITH MVFR CONDITIONS DURING STRONGER STORMS...AND BRIEF PERIODS OF IFR VIS POSSIBLE. 14 && .BMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH NORTHWEST COUNTIES TODAY AND TONIGHT. &&
Hazardous weather outlook, May 3, 11:45 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 AM CDT SUN MAY 3 2009 ALZ011>015-017>050-041645- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1145 AM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE STORMS ARE LIKELY ACROSS AREAS GENERALLY ALONG AND SOUTH OF A LINE FROM VERNON TO HEFLIN. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THE FIRST AND PRIMARY THREAT WILL BE FROM 1 PM UNTIL 5 PM. HOWEVER...A SECONDARY LINE OF SEVERE THUNDERSTORMS IS ALSO POSSIBLE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS. THERE IS ALSO THE THREAT OF FLASH FLOODING ACROSS NORTH CENTRAL ALABAMA. DUE RECENT HEAVY RAINFALL ACROSS NORTHWEST ALABAMA...THIS AREA HAS BETTER CHANCES FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT...BUT AREAS OUTSIDE THE FLASH FLOOD WATCH COULD EXPERIENCE FLOODING IF STORMS TRAIN OVER THE SAME AREA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH CENTRAL ALABAMA MONDAY AFTERNOON. THE MAIN THREAT IS WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL LIKELY BE NECESSARY TODAY.
In the hours before
Special weather statement, May 3, 9:30 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 930 AM CDT SUN MAY 3 2009 ALZ022-030-031-031530- GREENE-PICKENS-SUMTER- 930 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...PICKENS AND SUMTER COUNTIES UNTIL 1030 AM CDT... AT 930 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PANOLA TO 18 MILES WEST OF CUBA...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF ALICEVILLE TO 18 MILES WEST OF CUBA...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... MEMPHIS. PANOLA. GEORGE DOWNER AIRPORT. ALICEVILLE. EMELLE. PLEASANT RIDGE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA.
Special weather statement, May 3, 10:55 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1055 AM CDT SUN MAY 3 2009 ALZ030>032-031645- GREENE-HALE-SUMTER- 1055 AM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR GREENE...HALE AND SUMTER COUNTIES UNTIL 1145 AM CDT... AT 1052 AM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING A STRONG THUNDERSTORM NEAR BLUFFPORT...OR 6 MILES EAST OF LIVINGSTON...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... BLUFFPORT. TISHABEE. BOLIGEE. THORNHILL. FORKLAND. WALDEN QUARTERS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, May 3, 12:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1246 PM CDT SUN MAY 3 2009 ALZ023>025-034-031830- BIBB-JEFFERSON-SHELBY-TUSCALOOSA- 1246 PM CDT SUN MAY 3 2009 ...SIGNIFICANT WEATHER ALERT FOR BIBB...JEFFERSON...SHELBY AND TUSCALOOSA COUNTIES UNTIL 130 PM CDT... AT 1245 PM CDT...THE NATIONAL WEATHER SERVICE IS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK JUNCTION TO LOW GAP...OR ALONG A LINE EXTENDING FROM 17 MILES NORTH OF CENTREVILLE TO 15 MILES WEST OF BRENT...MOVING NORTHEAST AT 40 MPH. MARBLE SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LOW GAP. ABERNANT. CAFFEE JUNCTION. TANNEHILL IRONWORKS STATE PARK. MCCALLA. RAIMUND. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY AFTERNOON FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 PM CDT SUNDAY AFTERNOON FOR SOUTHEASTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:02 PM CDT | Tornado Warning | BMX | Walker | 43 min |
| May 2, 7:21 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 24 min |
| May 2, 7:34 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 56 min |
| May 2, 7:56 PM CDT | Areal Flood Advisory | BMX | Lamar, Marion | 4 hr |
| May 2, 7:56 PM CDT | Flash Flood Watch | BMX | Fayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more | 9 hr |
| May 2, 8:19 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair, Walker | 41 min |
| May 3, 5:08 AM CDT | Flash Flood Watch | BMX | Bibb, Fayette, Greene, Hale, Lamar, Marion and 6 more | 16 hr |
| May 3, 8:37 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 53 min |
| May 3, 11:28 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Tuscaloosa | 15 min |
| May 3, 12:29 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 61 min |
| May 3, 12:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Marengo, Sumter | 55 min |
| May 3, 12:58 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 62 min |
| May 3, 1:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 2 more | 57 min |
| May 3, 1:23 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 67 min |
| May 3, 1:33 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Dallas, Hale, Perry | 42 min |
| May 3, 1:40 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 50 min |
| May 3, 1:40 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 50 min |
| May 3, 1:42 PM CDT | Flash Flood Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 2 hr |
| May 3, 1:46 PM CDT | Tornado Warning | BMX | Jefferson, Shelby | 44 min |
| May 3, 1:55 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more | 65 min |
| May 3, 2:02 PM CDT | Tornado Warning | BMX | Jefferson, St. Clair, Shelby, Talladega | 58 min |
| May 3, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more | 58 min |
| May 3, 2:48 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne, St. Clair, Talladega | 57 min |
| May 3, 3:17 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more | 73 min |
| May 3, 3:20 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more | 55 min |
| May 3, 3:21 PM CDT | Tornado Warning | BMX | Calhoun, Cherokee, Cleburne | 54 min |
| May 3, 3:25 PM CDT | Tornado Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 18 min |
| May 3, 4:11 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Cleburne, Randolph | 34 min |
| May 3, 4:26 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee, Russell | 34 min |
Nearby
Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.